Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 6, NWS Nashville, TN

January 10, 2008Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jan 10, 2008, 1:27 PM CST for Williamson County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 10, 2008, 1:27 PM CST (19:27 UTC)
Expired
Jan 10, 2008, 2:00 PM CST
In force
33 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Williamson County, TN

The radar

The Nashville radar (KOHX), 53 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 10, 11:33 AM CSTTornado Watch PDSSPC9 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 101927
SVROHX
TNC187-102000-
/O.NEW.KOHX.SV.W.0006.080110T1927Z-080110T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
127 PM CST THU JAN 10 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILLIAMSON COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF FRANKLIN...

* UNTIL 200 PM CST

* AT 125 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 10 MILES SOUTH OF
  FAIRVIEW...OR ABOUT 16 MILES EAST OF CENTERVILLE...AND MOVING
  NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FAIRVIEW BY 135 PM CST...
  8 MILES NORTHWEST OF FRANKLIN BY 145 PM CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST THURSDAY EVENING
FOR CENTRAL TENNESSEE.

LAT...LON 3592 8674 3579 8702 3585 8721 3592 8721
      3595 8719 3604 8705 3600 8704 3599 8702
      3605 8693
TIME...MOT...LOC 1927Z 229DEG 47KT 3586 8716

$$

04
1 follow-up statement
000 
WWUS54 KOHX 101944
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
144 PM CST THU JAN 10 2008

TNC187-102000-
/O.CON.KOHX.SV.W.0006.000000T0000Z-080110T2000Z/
WILLIAMSON TN-
144 PM CST THU JAN 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CST
FOR NORTH CENTRAL WILLIAMSON COUNTY...

AT 139 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER CENTRAL WILLIAMSON
COUNTY...OR ABOUT 10 MILES WEST OF FRANKLIN...MOVING NORTHEAST AT 40
MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST THURSDAY EVENING
FOR CENTRAL TENNESSEE.

LAT...LON 3597 8683 3588 8697 3601 8710 3602 8709
      3603 8705 3600 8704 3599 8702 3605 8694
TIME...MOT...LOC 1944Z 229DEG 47KT 3601 8695

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 10:32 AM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Jan 10, 10:32 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1032 AM CST THU JAN 10 2008

.DISCUSSION...
UPDATED GRIDS AND ZONE PACKAGE TO CHANGE WORDING A BIT AND TO
INCLUDE THE MENTION OF HAIL AND LOCALLY HEAVY RAINFALL.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Jan 10, 10:40 AM CST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
1040 AM CST THU JAN 10 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-111645-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
1040 AM CST THU JAN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A POTENT COLD FRONT WILL MARCH INTO THE MID STATE LATE THIS
AFTERNOON AND EVENING. STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP
AHEAD OF THE FRONT THIS AFTERNOON. THE MAIN HAZARD WILL BE
DAMAGING WINDS. LARGE HAIL AND ISOLATED TORNADOES CANNOT BE RULED
OUT. THE COLD FRONT WILL BE IN METRO NASHVILLE AROUND 6 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED.

04

In the hours before

Special weather statement, Jan 10, 9:49 AM CST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
949 AM CST THU JAN 10 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-101800-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
949 AM CST THU JAN 10 2008

...ANOTHER ROUND OF SEVERE STORMS ACROSS MIDDLE TENNESSEE THIS
AFTERNOON

WARM AND MOIST AIR WILL MOVE RAPIDLY NORTH INTO MIDDLE TENNESSEE
TODAY. STRONG SOUTHWEST WINDS ALOFT AND WIND SHEAR WILL COMBINE
TO FORM STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. THE MAIN
THREAT WITH STORMS WILL BE DAMAGING WINDS. ISOLATED TORNADOES
CANNOT BE RULED OUT.

04
Special weather statement, Jan 10, 9:49 AM CST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
949 AM CST THU JAN 10 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-101800-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
949 AM CST THU JAN 10 2008

...ANOTHER ROUND OF SEVERE STORMS ACROSS MIDDLE TENNESSEE THIS
AFTERNOON...

WARM AND MOIST AIR WILL MOVE RAPIDLY NORTH INTO MIDDLE TENNESSEE
TODAY. STRONG SOUTHWEST WINDS ALOFT AND WIND SHEAR WILL COMBINE
TO FORM STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. THE MAIN
THREAT WITH STORMS WILL BE DAMAGING WINDS. ISOLATED TORNADOES
CANNOT BE RULED OUT.

04
Local storm report, Jan 10, 1:02 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
102 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1236 PM     HAIL             CLARKSVILLE             36.56N 87.35W
01/10/2008  E0.88 INCH       MONTGOMERY         TN   TRAINED SPOTTER

&&

JCOHEN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 12:03 PM CSTAreal Flood AdvisoryOHXBenton, Dickson, Houston, Humphreys, Montgomery, Stewart114 days
Jan 10, 12:22 PM CSTTornado WarningOHXMontgomery23 min
Jan 10, 1:10 PM CSTSevere Thunderstorm WarningOHXRobertson35 min
Jan 10, 1:35 PM CSTSevere Thunderstorm WarningOHXLewis, Wayne25 min
Jan 10, 1:57 PM CSTSevere Thunderstorm WarningOHXLewis, Maury33 min
Jan 10, 2:04 PM CSTSevere Thunderstorm WarningOHXDavidson, Wilson26 min
Jan 10, 2:17 PM CSTTornado WarningOHXMaury28 min
Jan 10, 2:28 PM CSTTornado WarningOHXWilliamson32 min
Jan 10, 2:33 PM CSTSevere Thunderstorm WarningOHXLawrence, Wayne42 min
Jan 10, 2:36 PM CSTTornado WarningOHXLewis24 min
Jan 10, 2:41 PM CSTAreal Flood AdvisoryOHXDavidson, Giles, Hickman, Lawrence, Lewis, Marshall and 8 more181 days
Jan 10, 2:49 PM CSTSevere Thunderstorm WarningOHXMacon, Trousdale41 min
Jan 10, 2:51 PM CSTSevere Thunderstorm WarningOHXRutherford, Wilson24 min
Jan 10, 3:12 PM CSTFlash Flood WarningOHXDavidson, Lewis, Macon, Marshall, Maury, Rutherford and 5 more3 hr
Jan 10, 3:18 PM CSTSevere Thunderstorm WarningOHXMacon, Trousdale37 min
Jan 10, 3:31 PM CSTSevere Thunderstorm WarningOHXSmith, Wilson21 min
Jan 10, 3:57 PM CSTSevere Thunderstorm WarningOHXJackson33 min
Jan 10, 4:20 PM CSTSevere Thunderstorm WarningOHXClay, Overton, Pickett40 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.